M. GARY NICHOLLS, M.D.; ANDREW H. MASLOWSKI, M.D.; HAMID IKRAM, M.D.; ERIC A. ESPINER, M.D.
The oral converting enzyme inhibitor, captopril, is a major advance in the treatment of some patients with severe hypertension or resistant congestive heart failure. We have been impressed with its efficacy in seven patients with heart failure. However, we encountered the development of painful tongue ulcers in one patient who earlier noted a profound diminution in taste sensation during treatment with captopril. Tongue ulceration previously has not been observed during captopril therapy.
The patient, a 72-year-old retired carpenter, presented in 1979 with congestive heart failure resistant to conventional treatment with digoxin, furosemide (up to 2000 mg/d) and vasodilators (prazosin hydrochloride
M. GARY NICHOLLS, ANDREW H. MASLOWSKI, HAMID IKRAM, ERIC A. ESPINER. Ulceration of the Tongue: A Complication of Captopril Therapy. Ann Intern Med. 1981;94:659. doi: 10.7326/0003-4819-94-5-659
Download citation file:
Published: Ann Intern Med. 1981;94(5):659.
Cardiology, Coronary Risk Factors, HIV, Hypertension, Infectious Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use